Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A noncompletely continuous operator on $ L\sb{1}(G)$ whose random Fourier transform is in $ c\sb{0}(\hat G)$

Authors: N. Ghoussoub and M. Talagrand
Journal: Proc. Amer. Math. Soc. 92 (1984), 229-232
MSC: Primary 46G99; Secondary 47B38
MathSciNet review: 754709
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ T$ be a bounded linear operator from $ {L_1}(G,\lambda )$ into $ {L_1}(\Omega ,\mathcal{F},P)$, where $ (G,\lambda )$ is a compact abelian metric group with its Haar measure, and $ (\Omega ,\mathcal{F},P)$ is a probability space. Let $ ({\mu _\omega })$ be the random measure on $ G$ associated to $ T$; that is, $ Tf(\omega ) = \int_G {f(t)d{\mu _\omega }(t)} $ for each $ f$ in $ {L_1}(G)$.

We show that, unlike the ideals of representable and Kalton operators, there is no subideal $ B$ of $ \mathcal{M}(G)$ such that $ T$ is completely continuous if and only if $ {\mu _\omega } \in B$ for almost $ \omega $ in $ \Omega $. We actually exhibit a noncompletely continuous operator $ T$ such that $ {\hat \mu _\omega } \in {l_{2 + \varepsilon }}(\hat G)$ for each $ \varepsilon > 0$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46G99, 47B38

Retrieve articles in all journals with MSC: 46G99, 47B38

Additional Information

PII: S 0002-9939(1984)0754709-1
Article copyright: © Copyright 1984 American Mathematical Society